Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 218, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 1, 2005, 8:08 PM CDT for Gosper County, Phelps County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 1, 2005, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:40 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 1, 6:40 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT FRI JUL 01 2005 .UPDATE...QUICK UPDATE TO INCREASE THUNDERSTORM COVERAGE OVERNIGHT AS SANDHILLS CONVECTION STILL APPEARS LIKELY TO EVOLVE INTO SOUTHEASTWARD MOVING MCS. QUESTION IS HOW SEVERE INITIALLY...AS SO FAR THAT WHICH HAS MOVED INTO OUR CWFA HAS RUN INTO A WALL OF STABILITY. .PREV DISCUSSION...SHORT TERM...TONIGHT THROUGH 12Z MONDAY...MAIN CONCERNS WILL BE CHANCES FOR PRECIPITATION/SEVERE WEATHER THROUGH THE PERIOD. CONVECTION ALREADY GOING IN NORTH CENTRAL NEBRASKA THIS AFTERNOON. ANOTHER AREA OF CONVECTION IS DEVELOPING IN THE VICINITY OF THE FRONTAL BOUNDARY IN NORTHEAST COLORADO AND THE NEBRASKA PANHANDLE AHEAD OF THE SHORT WAVE AS IT MAKES ITS WAY INTO THE PLAINS. EXPECT THAT THIS CONVECTION WILL BE THE START OF WHAT WILL BE AFFECTING THE FORECAST AREA A LITTLE LATER THIS AFTERNOON AND TONIGHT. EXPECT THAT SEVERE WEATHER SHOULD BE OF AN ISOLATED NATURE AND MOSTLY IN THE WEST WHERE CAPE IS GREATEST AND CIN IS THE LEAST. THE SHORT WAVE MOVES THROUGH THE FORECAST AREA LATE TONIGHT. ANOTHER SHORT WAVE MOVES INTO THE PLAINS AND STRENGTHENS AS IT CROSSES THE AREA. THE SURFACE FRONT MOVES THROUGH LATE SATURDAY AFTERNOON. THE SURFACE FRONT LINGERS ACROSS THE FORECAST AREA ON SUNDAY AND FINALLY MOVES TO THE EAST SUNDAY NIGHT. HAVE KEPT CHANCE POPS FOR SUNDAY SINCE THE BOUNDARY IS ACROSS THE AREA. SUNDAY NIGHT THE FRONT LINGERS IN THE EAST/SOUTHEAST PART OF THE FORECAST AREA. THIS APPEARS THAT THIS MIGHT BE THE BEST CHANCE OF SOME SEVERE WEATHER...WITH THE BOUNDARY IN THE VICINITY. LONG TERM...MONDAY THROUGH THURSDAY. MAY HAVE SOME LINGERING PRECIP BEHIND FRONT MONDAY MORNING BUT BY AFTERNOON...ATMOSPHERE DRIES OUT. WITH FRONT STALLING IN SOUTHERN PORTION OF KANSAS...A FEW STORMS MAY DEVELOP IN THE WESTERN HIGH PLAINS AND DRIFT ACROSS NORTH CENTRAL KANSAS MONDAY NIGHT AND HAVE ADDED SMALL POPS IN THIS AREA. NEXT CHANCES FOR PRECIP IS ON TUESDAY NIGHT AS STILL AROUND ROUND OF STORMS LOOKS LIKELY IN THE WESTERN HIGH PLAINS. THESE SHOULD SPREAD EAST ALONG A WEAK SURFACE BOUNDARY INTO THE WESTERN PORTIONS OF FORECAST AREA BY SUNSET. PRECIP SHOULD EXIT THE AREA BY MIDDAY WEDNESDAY AS SURFACE BOUNDARY PUSHES THROUGH THE AREA. AFTER THIS...UPPER RIDGE BUILDS IN AND WEATHER CONDITIONS WILL BE MORE TYPICAL FOR JULY AS HOT AND BASICALLY DRY WILL REMAIN THE FORECAST. AFTERNOON TEMPS WILL BE IN THE UPPER 80S TO MIDDLE 90S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && JCB/KISNER/MORITZ
Hazardous weather outlook, Jul 1, 5:50 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 550 PM CDT FRI JUL 1 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-021200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 550 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL NEBRASKA EARLY THIS EVENING WILL REMAIN BELOW SEVERE LIMITS. BY LATE EVENING...THUNDERSTORMS OVER WESTERN NEBRASKA WILL HAVE ORGANIZED...AND START TO MOVE SOUTHEAST INTO SOUTH CENTRAL NEBRASKA. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT...WITH HAIL THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. THE THUNDERSTORMS WILL MOVE ACROSS ACROSS NORTH CENTRAL KANSAS VERY LATE THIS EVENING...AND AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY...MOSTLY DURING THE LATE AFTERNOON AND NIGHT TIME. SOME STORMS SUNDAY AFTERNOON AND SUNDAY NIGHT MAY HAVE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) NOAA/NWS/MORITZ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:08 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 52 min |
| Jul 1, 9:23 PM CDT | Tornado Warning | GID | Furnas, Harlan | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.